Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

April 19, 2021Polk County, Florida

NWS Tampa Bay, FL issued this special weather statement at Apr 19, 2021, 4:14 AM EDT for Polk County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2021, 4:14 AM EDT (08:14 UTC)
Expired
Apr 19, 2021, 5:00 AM EDT
In force
46 min
Issued by
NWS Tampa Bay, FL

County Polk County, FL

The radar

The Tampa radar (KTBW), 65 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS82 KTBW 190814
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
414 AM EDT Mon Apr 19 2021
 
FLZ052-190900-
Polk FL-
414 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK COUNTY UNTIL
500 AM EDT...

At 414 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Wauchula, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Meade, Crooked Lake Park, Bowling Green, Homeland and Alturas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2765 8159 2764 8180 2765 8196 2774 8198
      2791 8169 2782 8157
TIME...MOT...LOC 0814Z 250DEG 24KT 2771 8188 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 2:54 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 19, 2:54 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
254 AM EDT Mon Apr 19 2021

...REDEVLOPMENT OF SHOWERS AND STORMS THROUGH THE MORNING HOURS...
A CONTINUED THREAT FOR HEAVY RAIN AND ISOLATED STRONG TO SEVERE
THUNDERSTORMS FOR THE NEXT COUPLE OF DAYS...

.DISCUSSION...
As of 04Z... There has been a lull in convection through the
first half of the overnight hours as a cold front stalls across
Central Florida. RAP forecast shows an increase in upper level
divergence just off the SWFL coast by 08Z. Closer to the surface,
warm air advection will take place courtesy of south-southwesterly
winds of around 30 knots at 850mb, with surface convergence along
the front in response to the mass response from the
aforementioned upper-level divergence. On an isentropic surface,
it can be seen that we will have adiabatic pressure accent leading
to low to mid- level moistening... RAP forecast also shows an
increase to MLCAPE of around 1000-1500 J/kg with bulk shear near
30 knots during this time. All this suggests we will continue to
be see a redevelopment of showers and thunderstorms primarily
across the I-4 corridor. Due to the relatively strong bouyancy and
meager shear, a strong storm will remain possible through the
morning hours. Expect this convection to begin to sag south some
through early afternoon as the surface boundary gets reinforced
from the cooler convective outflow boundaries that occur on the
boundary's north side and diurnal heating occurs south of the
boundary.

After a rather wet and dreary Monday where highs will range from
the mid/upper 70s north of I-4 to low/mid 80s south, we may once
again see another brief lull late in the evening to around just
after midnight. However, a shallow shortwave over Texas will
quickly traverse east across the northern Gulf. This will cause
very weak surface low pressure to form over the Central Gulf which
will move northeast along our boundary. In response, a brief
northward "warm-front" like movement of the boundary. Once again,
accent will occur over this boundary and we will see a refiring of
showers and thunderstorms... While 0-6km bulk shear looks to be
strong across the region, the previous day's worth of rainfall and
clouds will keep little in the way of surface instability around
- so it will be hard for strong/severe storms to develop
overnight. If enough heating occurs across Southwest and South
Central Florida during the first half of the day on Tuesday,
however, the threat for isolated storms will exist for those south
of the stalled frontal boundary.

As high pressure begins to build in across the Central US on
Wednesday, the frontal boundary will be nudged to southern FL and
rain chances should mostly be confined to the southern portion of
the state, including Southwest FL. The pesky front eventually gets
driven away from us as a secondary cold front pushes through the
region on Thursday. This will push in cooler and drier airmass
with highs expected to be rather comfortable on Thursday. A
gradual warming trend will then occur as the high shifts off to
our east leading to an east and then southwest wind shift. The
weekend will welcome our next weather system as a shortwave
arrives from California, causing surface low pressure to form over
the Central Gulf states. This will cause unsettled weather for
part of the weekend before a front clears things out - likely on
Sunday or early Monday. Temps should run right around average for
this time of year.

&&

.AVIATION...
(Valid 06Z) Messy forecast for TAFs as a brief lull in convection
will persist through 08Z with the exception of a few stray
showers beginning to pop up near LAL. In addition to widespread
low MVFR to IFR cigs, thunderstorm coverage will build by 08-09Z
and spread across the northern half of the terminals where TEMPO
groups are in place. This will likely persist through much of the
afternoon with low ceilings and period showers/storms. Farther
south, there is some uncertainty on how quick the convection will
advance southward through the day so VCTS will remain in the
forecast for now. Another lull in activity will occur overnight
with storms arriving once again before daybreak on Tuesday.

&&

.MARINE...
Stalled frontal boundary over the central Gulf coast will meander
for several days with little to no movement. Periods of showers
and thunderstorms will be possible at any time through much of
Wednesday before a secondary cold front brings slightly cooler and
drier air into the area. These storms will be capable of
producing frequent lightning, gusty winds, locally higher seas,
small hail, and perhaps even a waterspout. If venturing out on the
boat, be sure to have a way to receive alerts and seek safety in
a harbor until the weather passes. Cautionary headlines may be
necessary by Thursday and breezy north to northeast winds will
prevail.

&&

.FIRE WEATHER...
Low dispersions are expected this afternoon areawide and also
north of I-4 tomorrow. Otherwise, no major concerns regarding fire
weather for the next several days as ample precipitation will
keep the fire weather threat at bay.

&&

.Preliminary Point Temps/PoPs...
TPA  77  68  77  69 /  90  60  80  40
FMY  82  71  82  71 /  80  60  70  60
GIF  80  67  78  67 /  90  60  90  50
SRQ  79  68  78  69 /  80  70  90  50
BKV  77  61  78  63 /  70  50  70  30
SPG  77  69  77  70 /  90  60  90  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT early this morning for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...42/Norman
DECISION SUPPORT...69/Close

In the hours before

Special weather statement, Apr 18, 10:53 PM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1053 PM EDT Sun Apr 18 2021

FLZ052-190315-
Polk FL-
1053 PM EDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POLK COUNTY UNTIL
1115 PM EDT...

At 1052 PM EDT, Doppler radar was tracking a strong thunderstorm near
Four Corners, or 12 miles southwest of Bay Lake, moving east at 35
mph.

Small hail and winds in excess of 40 mph will be possible with this
storm.

This storm will remain over mainly rural areas of north central Polk
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2821 8176 2835 8183 2836 8180 2836 8179
      2835 8179 2835 8166 2826 8166 2826 8156
      2825 8155
TIME...MOT...LOC 0252Z 248DEG 30KT 2830 8174

TBW
Local storm report, Apr 18, 11:14 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1114 PM EDT SUN APR 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     MARINE TSTM WIND 8 SE SAINT PETERSBURG   27.66N 82.59W
04/18/2021  M50 MPH          GMZ830             FL   MESONET

            MESONET STATION MTBF1 8 SE SAINT PETERSBURG.

&&
Special weather statement, Apr 18, 11:16 PM EDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1116 PM EDT Sun Apr 18 2021

FLZ052-190400-
Polk FL-
1116 PM EDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY UNTIL
MIDNIGHT EDT...

At 1115 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeland Linder Airport, or near Lakeland, moving northeast at 50
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lakeland, Winter Haven, Haines City, Bartow, Auburndale, Fussels
Corner, Combee Settlement, Lakeland Linder Airport, Medulla, Jan Phyl
Village, Lake Alfred, Mulberry, Dundee, Davenport, Eagle Lake, Lake
Hamilton, Winter Haven Airport, Winston, Willow Oak and Inwood.

LAT...LON 2790 8205 2799 8206 2803 8205 2825 8163
      2800 8151
TIME...MOT...LOC 0315Z 245DEG 45KT 2798 8202

TBW
Special weather statement, Apr 19, 4:14 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
414 AM EDT Mon Apr 19 2021

FLZ052-190900-
Polk FL-
414 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK COUNTY UNTIL
500 AM EDT...

At 414 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Wauchula, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Meade, Crooked Lake Park, Bowling Green, Homeland and Alturas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2765 8159 2764 8180 2765 8196 2774 8198
      2791 8169 2782 8157
TIME...MOT...LOC 0814Z 250DEG 24KT 2771 8188

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:23 PM EDTSpecial Marine WarningTBW37 min
Apr 18, 9:26 PM EDTTornado WarningTBWHillsborough, Pasco, Pinellas34 min
Apr 18, 9:55 PM EDTSpecial Weather StatementTBWPinellas35 min
Apr 18, 10:53 PM EDTSpecial Weather StatementTBWPolk22 min
Apr 18, 11:16 PM EDTSpecial Weather StatementTBWPolk44 min
Apr 19, 3:33 AM EDTSpecial Marine WarningTBW57 min
Apr 19, 4:18 AM EDTSpecial Weather StatementTBWManatee27 min
Apr 19, 4:26 AM EDTSevere Thunderstorm WarningTBWPolk34 min
Apr 19, 4:57 AM EDTSpecial Marine WarningTBW63 min
Apr 19, 5:01 AM EDTSpecial Weather StatementTBWPolk44 min
Apr 19, 5:42 AM EDTSpecial Weather StatementTBWHardee48 min
Apr 19, 5:48 AM EDTSevere Thunderstorm WarningTBWPolk42 min
Apr 19, 5:58 AM EDTAreal Flood AdvisoryTBWPolk2 hr
Apr 19, 6:06 AM EDTSpecial Marine WarningTBW39 min
Apr 19, 6:36 AM EDTSpecial Weather StatementTBWHardee39 min
Apr 19, 6:44 AM EDTTornado WarningTBWHardee36 min
Apr 19, 7:19 AM EDTSpecial Weather StatementTBWHighlands41 min
Apr 19, 7:57 AM EDTAreal Flood AdvisoryTBWHardee, Highlands2 hr
Apr 19, 8:00 AM EDTSpecial Weather StatementTBWHighlands60 min
Apr 19, 10:36 AM EDTSpecial Weather StatementTBWCharlotte39 min
Apr 19, 2:22 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota30 hr
Apr 19, 3:00 PM EDTSpecial Weather StatementTBWHighlands30 min
Apr 19, 3:33 PM EDTSevere Thunderstorm WarningTBWHighlands27 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.